Prevention of erectile dysfunction after radiotherapy for prostate cancer - Abstract

With increasing scrutiny of prostate cancer (PCa) diagnosis and treatment, much attention has been given to the morbidity caused by radical prostatectomy (RP) and/or radiotherapy (RT).

One of the most common side-effects of either treatment is erectile dysfunction (ED). [1] Approximately, 40% of patients will experience ED after RT for PCa. The post-RT ED causes significant patient dissatisfaction with cancer treatment as well as decrease in patient and partner psychosocial function. [2] To address this issue in patients undergoing RT, Pisansky et al. [3] conducted a prospective, randomized, double-blinded, placebo-controlled trial to assess the efficacy of a phosphodiesterase enzyme-5 inhibitor (PDE5i), tadalafil, as a preventive measure for patients undergoing RT for PCa and found no difference in erectile function between the control and treatment groups.

Written by:
Faiena I, Patel N, Seftel AD.   Are you the author?
Division of Urology, Cooper Medical School of Rowan University, Camden, NJ, USA.

Reference: Asian J Androl. 2014 Jul 29. Epub ahead of print.
doi: 10.4103/1008-682X.133327


PubMed Abstract
PMID: 25130584

UroToday.com Prostate Cancer Section

E-Newsletters

Newsletter subscription

Free Daily and Weekly newsletters offered by content of interest

The fields of GU Oncology and Urology are rapidly advancing. Sign up today for articles, videos, conference highlights and abstracts from peer-review publications by disease and condition delivered to your inbox and read on the go.

Subscribe